Recently, I have been contacted with questions about headaches. I personally have been fortunate to not get a headache very often, so I had to reach out to one of my team members with my foundation who also has liver issues and hep C. The responses I got were truly eye opening. It was not that anyone was particularly trying to hurt their bodies, but a key element became a topic we must all remember...
Do people with hep C get headaches?
This particular patient was a lady who had been cured of hep C now over 2 years, but every since the cure, she notices she gets headaches very frequently - by frequent I mean over 4 times a week. After talking with her, I was wanting to see if anyone else who has cured hep C still experiences or just recently started having bad headaches regularly. One by one my team was stepping forward to share their experiences with post hep C and headaches. Keep in mind when you read this, I am only speaking of the older regimens of treatment (Interferon, ribavirin, solvadi and olysio). These came out serval years prior to the newer regimens; What I am focusing on today is the older treated medications.
After speaking with these past treated and cured friends, I noted that during these treatments we all were on, we were instructed and highly pushed to drink water, drink water, drink water during treatment. Once the treatment stopped, everyone I spoke with got back to their normal routines and tried to carry on life as best as they could. Some returned to work and others started families and life took off.
Why we need to drink plenty of water
Not being a doctor and knowing the obvious, I guess, I did take note that the underline key factor here was water intake. So, I called everyone back and asked them how much water would you say you drink a day? Many, if not, all said “not enough”. The light bulb went off.
Their bodies were now screaming for hydration - The hydration it got so used to on treatment. You see, the blood vessels in our heads restrict and get tight when hydration is not present, causing headaches. Getting this confirmed with my own liver doctor, he too said many forget the importance of water and staying hydrated. We have to take water to take our medications, so during treatment, it is easier to remember than in day-to-day.
Do you experience long-term side effects from hep C treatment?